Alert archive / New York / Gale Warnings in 2012
Gale Warning 30, NWS Buffalo, NY
NWS Buffalo, NY issued this gale warning at Nov 24, 2012, 4:09 AM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2012, 4:09 AM EST (09:09 UTC)
- Expired
- Nov 24, 2012, 7:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
652 WHUS71 KBUF 240909 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 409 AM EST SAT NOV 24 2012 LEZ040-041-241200- /O.NEW.KBUF.GL.W.0030.121124T0909Z-121124T1200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 409 AM EST SAT NOV 24 2012 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. * WINDS...WEST GALES TO 35 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ043>045-063>065-241400- /O.CON.KBUF.GL.W.0029.000000T0000Z-121124T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 409 AM EST SAT NOV 24 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WINDS...WEST TO 30 KNOTS. * WAVES...9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ030-241715- /O.EXT.KBUF.SC.Y.0096.000000T0000Z-121125T0100Z/ LOWER NIAGARA RIVER- 409 AM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-241715- /O.EXT.KBUF.SC.Y.0096.000000T0000Z-121124T2300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 409 AM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-241715- /O.EXT.KBUF.SC.Y.0096.000000T0000Z-121125T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 409 AM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SUNDAY... * WINDS...WEST TO 30 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this gale warning went out at Nov 24, 4:04 AM EST, 5 minutes earlier.
Area forecast discussion, Nov 24, 4:04 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
404 AM EST SAT NOV 24 2012
.SYNOPSIS...
A DEEP STORM SYSTEM SLOWLY LIFTING NORTH ACROSS QUEBEC WILL CONTINUE
TO PRODUCE COLD GUSTY WINDS ACROSS THE REGION TODAY...WITH SITES
SOUTHEAST OF BOTH LAKES EXPERIENCING ACCUMULATING LAKE EFFECT SNOW
THROUGH TONIGHT. HIGH PRESSURE NOSING NORTH ACROSS THE UPPER GREAT
LAKES WILL THEN MOVE ACROSS OUR REGION ON SUNDAY...BUT IT WILL
REMAIN SEASONABLY COLD WITH MORE WIDESPREAD LAKE EFFECT SNOW SHOWERS
ANTICIPATED. LOOKING FURTHER AHEAD...THE SEASONABLY COLD WEATHER IS
EXPECTED TO REMAIN WITH US THROUGH THE UPCOMING WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
LAKE EFFECT SNOW ADVISORIES WILL REMAIN IN EFFECT SOUTHEAST OF LAKE
ERIE THROUGH TONIGHT.
A DEEP BUT PROGRESSIVE LONGWAVE TROUGH CENTERED OVER LAKE ONTARIO
AND NEW YORK STATE THIS MORNING WILL PUSH EAST TO NEW ENGLAND THIS
AFTERNOON...WHILE AN ANOMALOUSLY DEEP SFC LOW OVER QUEBEC WILL
CONTINUE TO PRODUCE COLD GUSTY WINDS ACROSS OUR REGION. THIS WILL
RESULT IN THE FIRST REAL TASTE OF WINTER FOR OUR FORECAST AREA AS
H85 TEMPS IN THE VCNTY OF -10C WILL HOLD TODAYS MAX TEMPS IN THE LOW
TO MID 30S F WITH WIND CHILL VALUES GENERALLY IN THE TEENS.
WHILE THE BRISK AND COLD CONDITIONS WILL PREVAIL ACROSS ALL OF
WESTERN AND NORTH CENTRAL NEW YORK TODAY...THE MAIN CONCERN WILL BE
THE ON GOING LAKE EFFECT SNOW SHOWERS SOUTHEAST OF BOTH LAKES.
A COLD CYCLONIC FLOW OF -10C AIR OVER LAKE SURFACES AVERAGING 8C
WILL PRODUCE MODERATELY STRONG INSTABILITY OVER THE LAKES TODAY...
WITH LICAPES AVERAGING 500 J/KG OVER LK ONTARIO AND AS MUCH AS
750 J/KG OVER LK ERIE. BOTH LAKES WILL HAVE A WEAK CAP AROUND
10K FT...BUT AS ADVERTISED FOR SEVERAL DAYS...LK ERIE WILL CERTAINLY
HAVE THE MORE SIGNIFICANT UPSTREAM CONNECTION.
A LOOP OF CANADIAN RADARS CLEARLY BEARS OUT THIS FACT AS SEVERAL
WELL DEFINED STREAMERS WERE SEEN AT 08Z EXTENDING FROM LAKE HURON
ACROSS SOUTHERNMOST ONTARIO. WHILE THESE BANDS HAVE YET TO FULLY
MAKE THEIR WAY ACROSS LAKE ERIE...SHORT RANGE GUIDANCE CONTINUED TO
SUGGEST THAT A FAIRLY LOW SHEARED ENVIRONMENT WILL REMAIN IN PLACE
THROUGH TODAY WITH A STREAMLINE ANALYSES KEEPING A SOLID CONNECTION
INTACT WITH LAKE HURON. THE REGIONAL GEM PROBABLY DOES THE BEST AT
VISUALIZING THIS SCENARIO.
AS A RESULT OF THIS STRONG UPSTREAM CONNECTION WITHIN THE 310
FLOW...WILL KEEP THE LAKE SNOW ADVISORY IN PLACE FOR CHAUTAUQUA AND
CATTARAUGUS COUNTIES WHERE A MAIN PLUME SHOULD PRODUCE 3 TO 6 INCHES
OF ACCUMULATION BY THIS EVENING. THE HIGHEST AMOUNTS WILL BE FOUND
ALONG AND JUST EAST OF THE CHAUTAUQUA RIDGE...WITH SLIGHTLY MILDER
NEAR SFC AIR SUPPRESSING ACCUMS NEAR LK ERIE ITSELF. IT IS NOT OUT
OF THE QUESTION THAT THE ADVISORY COULD BE UPGRADED TO A WARNING IF
A SINGLE BAND DOES SET UP AND BECOME NEARLY STATIONARY FOR THE
AFTERNOON.
OFF OF LK ONTARIO...A LESS IMPRESSIVE UPSTREAM CONNECTION TO
GEORGIAN BAY WILL MEAN LESS MOISTURE TO WORK WHILE A SLIGHTLY MORE
SHEARED ENVIRONMENT WILL HELP TO KEEP ANY ORGANIZED BAND ON THE
MOVE. SNOWFALL RATES FOR ANY GIVEN AREA SHOULD AVERAGE A HALF TO ONE
INCH AN HOUR (ABOUT HALF THAT OF LK ERIE). WHILE A COUPLE OF INCHES
OF SNOW WILL STILL BE POSSIBLE FROM ABOUT ROCHESTER TO OSWEGO COUNTY
TODAY...THIS WILL FALL SHORT OF ADVISORY CRITERIA. WILL ALLOW THE
FORECAST TO SPEAK FOR ITSELF FOR THESE LAKE BORDERING COUNTIES...
ALTHOUGH WILL CONTINUE TO HIGHLIGHT IN THE HWO PRODUCT AND IN
SPECIAL WEATHER STATEMENTS AS NEEDED.
FOR TONIGHT...RIDGING OVER THE UPPER GREAT LAKES WILL DRIFT EAST AND
PROMOTE THE STEERING FLOW TO BACK OVER LAKE ERIE. THIS WILL BE QUITE
DETRIMENTAL TO THE LAKE EFFECT OFF LK ERIE AS THE FUELING UPSTREAM
CONNECTION WILL BE LOST WHILE SOME SYNOPTIC MOISTURE WILL BE
STRIPPED AWAY AS WELL. THIS WILL DROP OFF THE ACCUM RATES
SIGNIFICANTLY SO THAT ONLY A COUPLE MORE INCHES OF SNOW WILL BE
POSSIBLE IN THE ADVISORY AREA DURING THE OVERNIGHT HOURS.
THE BACKING FLOW WILL NOT NEARLY BE AS SIGNIFICANT FOR LK ONTARIO
TONIGHT...SO SOME UPSTREAM PRIMING WILL PERSIST. THE 300 FLOW WILL
KEEP THE SITES FROM ROCHESTER TO OSWEGO AS THE MAIN TARGET AREA...
BUT A GRADUAL NORTHWARD DRIFT IN THE ACTIVITY SHOULD BE EXPERIENCED
AS WE PROGRESS THROUGH THE OVERNIGHT. SNOW ACCUMS FOR THIS AREA
TONIGHT WILL BE IN THE VCNTY OF 2 INCHES OR LESS.
OTHERWISE...THE FORECAST AREA WILL NOTICE DIMINISHING WINDS TONIGHT
WITH TEMPERATURES DROPPING THROUGH THE 20S.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
ON THE SYNOPTIC SCALE...A RELATIVELY FAST QUASI-ZONAL FLOW WILL BE
IN PLACE ACROSS THE GREAT LAKES REGION DURING THIS PERIOD. AT THE
SURFACE...A RATHER WEAK SURFACE WAVE OVER THE UPPER LAKES SUNDAY
MORNING WILL SLIDE SOUTHEAST INTO SOUTHERN ONTARIO/QUEBEC AND SLOWLY
WEAKEN WITH TIME...POSSIBLY TOUCHING OFF SOME SCATTERED LIGHT
SYNOPTIC-SCALE SNOW SHOWERS IN THE PROCESS.
THE ABOVE SAID...THE MESOSCALE WILL REMAIN OF GREATER CONCERN TO US
DURING THIS TIME FRAME...AS THE LARGE-SCALE FLOW WILL KEEP A FLOW OF
-6C TO -10C AIR ACROSS OUR REGION AT 850 MB. WITH LAKE TEMPS STILL
RUNNING AROUND +9C...THIS WILL SET THE STAGE FOR MORE LAKE EFFECT
SNOW CONCERNS...WITH THE BANDS BEING STEERED BY SUBTLE UNDULATIONS
IN THE LOW LEVEL FLOW GENERATED BY THE AFOREMENTIONED WEAK WAVE OF
LOW PRESSURE...AND THEIR INTENSITY BEING AFFECTED BY ASSOCIATED
FLUCTUATIONS IN THE LARGER-SCALE MOISTURE FIELD.
OFF LAKE ERIE...RELATIVELY LIGHT TO MODEST BANDS OF LAKE SNOW
SHOULD BE ONGOING ACROSS THE SOUTHERN TIER AT THE START OF SUNDAY
MORNING...THANKS TO THE PREVAILING LOW LEVEL WESTERLY FLOW. THESE
SHOULD REMAIN ROUGHLY IN PLACE THROUGH MID MORNING...THEN QUICKLY
LIFT NORTH INTO THE BUFFALO AREA AND NIAGARA FRONTIER DURING THE
AFTERNOON AS THE LOW LEVEL FLOW TURNS MORE WEST-SOUTHWESTERLY.
EXPECT ENOUGH MOISTURE TO BE IN PLACE WITHIN THE PRIME SNOW GROWTH
REGION TO SUSTAIN A LIKELIHOOD OF SOME LIGHT SNOW AS THE BANDS
CONSOLIDATE AND LIFT NORTHWARD THROUGH THE DAY...RESULTING IN SOME
ADDITIONAL MINOR ACCUMULATIONS OF 2-3" SOUTH OF BUFFALO...AND
PERHAPS 1-2" FROM BUFFALO AND ITS EASTERN SUBURBS SOUTHWARD ACROSS
THE IMMEDIATE SOUTHTOWNS.
SUNDAY NIGHT...EXPECT THE LAKE ERIE LAKE EFFECT TO QUICKLY
DISINTEGRATE INTO SOME LEFTOVER FLURRIES AS A BRIEF PERIOD OF
SUBSIDENCE/DRYING/WARMING ALOFT RESULTS IN THE LOSS OF MOISTURE
WITHIN THE PRIME DENDRITIC SNOW GROWTH REGION...WITH THE REMNANT
FLURRIES THEN SHIFTING SOUTHWARD AGAIN DURING THE OVERNIGHT HOURS AS
THE FLOW TURNS MORE WESTERLY. AFTER THAT...A GENERAL WESTERLY FLOW
WILL KEEP SOME SOME REMNANT LAKE EFFECT FLURRIES/LIGHT SNOW SHOWERS
ONGOING THROUGH MONDAY ACROSS THE SOUTHERN TIER AND AREAS WELL SOUTH
OF BUFFALO...BEFORE THIS ACTIVITY FALLS APART ALTOGETHER MONDAY
NIGHT WITH INCREASING SHEAR AND FURTHER DRYING.
OFF LAKE ONTARIO...THINGS WILL BE A LITTLE DIFFERENT AS SOMEWHAT
MORE SIGNIFICANT LAKE SNOWS ARE EXPECTED DURING THIS PERIOD. AT THE
START OF THE PERIOD...A PREVAILING WEST-NORTHWESTERLY FLOW WILL HELP
TO FOCUS SOME INITIALLY LIGHT LAKE SNOWS ACROSS AREAS SOUTHEAST OF
THE LAKE...WITH THIS ACTIVITY THEN LIFTING NORTHWARD TO THE TUG HILL
REGION THROUGH THE DAY AND GRADUALLY INTENSIFYING AS THE FLOW TURNS
MORE WESTERLY AND THE FETCH INCREASES/LARGER-SCALE MOISTURE DEEPENS.
THIS GENERAL WESTERLY FLOW WILL THEN CONTINUE THROUGH SUNDAY NIGHT
AND INTO MONDAY MORNING AND HELP TO KEEP THE MAIN SNOWBAND FOCUSED
ACROSS THE TUG HILL REGION THROUGH THAT TIME...BEFORE SUBTLE VEERING
OF THE STEERING WINDS SENDS THE LAKE SNOWS BACK INTO OSWEGO COUNTY
DURING MONDAY AFTERNOON.
DURING THE PERIOD THE LAKE SNOWS WILL BE FOCUSED ACROSS THE TUG
HILL...A FAVORABLE LARGE-SCALE ENVIRONMENT WILL BE IN PLACE WITH
FAIRLY DEEP MOISTURE EXTENDING ALL THE WAY UP THROUGH THE LAKE
EQUILIBRIUM LEVEL OF 10 KFT AND INTERSECTING THE PRIME SNOW GROWTH
REGION. WHILE THE BEST LIFT WILL REMAIN BELOW THE BEST AREA OF SNOW
GROWTH...THE BAND WILL ALSO HAVE THE BENEFIT OF CROSSING THE FULL
LENGTH OF LAKE ONTARIO...AS WELL AS ADDITIONAL OROGRAPHIC LIFT
SUPPLIED BY THE TUG HILL PLATEAU. GIVEN EXPECTED TEMPERATURES...ALL
OF THIS SHOULD ADD UP TO AT LEAST A DECENT ADVISORY-CRITERIA EVENT
BEGINNING SUNDAY AFTERNOON AND LASTING THROUGH MONDAY MORNING...WITH
CURRENT PROJECTIONS SUGGESTING THE POTENTIAL FOR 4-8" OF SNOWFALL.
WILL HOLD OFF ON ISSUING ANY FLAGS JUST YET GIVEN BOTH THESE AMOUNTS
AND THE LATER 3RD-5TH PERIOD NATURE OF THE EVENT...HOWEVER THIS WILL
BE SOMETHING THAT SUBSEQUENT SHIFTS WILL HAVE TO CONSIDER AS WE DRAW
CLOSER. FOR NOW...WILL JUST HIGHLIGHT THE POTENTIAL WITHIN THE HWO.
ONCE THE LAKE ONTARIO LAKE SNOWS SAG BACK SOUTH INTO THE LOWER
ELEVATIONS OF OSWEGO COUNTY...EXPECT THESE TO GRADUALLY WEAKEN IN
PLACE THROUGH MONDAY AFTERNOON AND NIGHT DUE TO A COMBINATION OF
DIMINISHING MOISTURE AND INCREASING SHEAR...WITH ONLY MINOR
ADDITIONAL ACCUMULATIONS EXPECTED.
OUTSIDE OF THE MAIN LAKE EFFECT AREAS...EXPECT SEASONABLY COLD
TEMPERATURES TO PERSIST THROUGH THE PERIOD...WITH JUST A LOW CHANCE
OF SOME GENERAL LIGHT SNOW SHOWERS SUNDAY AND SUNDAY NIGHT IN
ASSOCIATION WITH THE WEAK SURFACE WAVE.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
TUESDAY AND TUESDAY NIGHT...THE MEDIUM RANGE GUIDANCE REMAINS IN
GENERAL AGREEMENT ON THE LARGE SCALE PATTERN...THAT OF A BUILDING
RIDGE OVER THE WESTERN PORTION OF NORTH AMERICA AND DEEPENING LONG
WAVE TROUGH OVER EASTERN NORTH AMERICA. THIS SAID...THE MODELS
CONTINUE TO DIFFER IN THEIR HANDLING OF A SHORTWAVE THAT WILL EJECT
FROM THE CANADIAN ROCKIES OVER THE WEEKEND...AND AS A RESULT THE
DEVELOPMENT AND TRACK OF AN ASSOCIATED WAVE OF LOW PRESSURE THAT MAY
OR MAY NOT AFFECT OUR REGION DURING THE MIDDLE OF NEXT WEEK. OF THE
00Z GUIDANCE...THE GFS REMAINS MOST AMPLIFIED AND NORTHWESTWARD WITH
THE TRACK OF THIS WAVE AND SUGGESTS A PERIOD OF WIDESPREAD SNOWFALL
FOR OUR REGION LATER TUESDAY INTO WEDNESDAY...WHILE THE ECMWF/GEM
GLOBAL REMAIN QUICKER/WEAKER AND SUPPRESSED MUCH FURTHER SOUTH...
INDICATING ONLY A CHANCE OF LIGHT SNOW ACROSS SOME OF OUR AREA ON
TUESDAY. CONSIDERING THE CONTINUED LARGE DIFFERENCES IN THE
GUIDANCE...AT THIS JUNCTURE WILL JUST CONTINUE WITH BROADBRUSH LOW
TO MID RANGE CHANCES OF SOME LIGHT SNOW SHOWERS LATER TUESDAY
THROUGH WEDNESDAY OF NEXT WEEK...WITH THE HOPE THAT SOME BETTER
CONSISTENCY WILL EVENTUALLY EMERGE IN SUBSEQUENT GUIDANCE PACKAGES.
BEHIND THIS SYSTEM...SOMEWHAT COLDER AIR ALOFT WILL SWEEP OVER THE
EASTERN GREAT LAKES WEDNESDAY AFTERNOON AND NIGHT WITH 850 MB
TEMPERATURES FALLING TO -10 TO -12C. THIS WILL INCREASE THE
POSSIBILITIES OF LAKE EFFECT SNOW ON A WEST-NORTHWEST FLOW...AS WELL
AS BRING SOMEWHAT COLDER TEMPERATURES BACK INTO THE REGION.
THURSDAY AND THURSDAY NIGHT...HIGH PRESSURE FROM THE OHIO VALLEY
WILL BEGIN TO EDGE INTO THE REGION...ASSOCIATED SUBSIDENCE AND DRIER
AIR GRADUALLY SQUELCHING ANY LINGERING LAKE SNOWS SOUTH AND EAST OF
THE LAKES.
FINALLY ON FRIDAY...ANOTHER SHORTWAVE WILL WORK ACROSS THE GREAT
LAKES/OHIO VALLEY. AS THERE IS COME UNCERTAINTY AS TO THE EXACT
TRACK OF THE WAVE...WITH THE ECMWF KEEPING US LARGELY DRY AND THE
GFS SUGGESTING THE POSSIBILITY OF A LITTLE LIGHT SNOW...FOR NOW WILL
KEEP THE FORECAST DRY WITH POPS BELOW THE CHANCE THRESHOLD.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
EXPECT AREAS OF IFR VSBY/CIGS EAST OF LAKE ERIE WITH LAKE EFFECT
DRIFTING SOUTH INTO THE SOUTHERN TIER OVERNIGHT...AFFECTING KJHW
WITH IFR CONDITIONS THROUGH MOST OF THE NIGHT...AND WILL REMAIN
THROUGH MUCH OF SATURDAY BUT WEAKENING AFTER 00Z SUNDAY. ANOTHER
REGION OF LAKE EFFECT PRECIP IN THE FORM OF RAIN AND SNOW OFF LAKE
ONTARIO WILL AFFECT KART EARLY IN THE TAF PERIOD WITH MVFR
CONDITIONS THROUGH 10Z.
LAKE EFFECT AREAS WILL SLIP TO THE SOUTH SHORE OF LAKE ONTARIO BY
SATURDAY MORNING...WHERE IT WILL REMAIN THROUGH THE DAY WITH AREAS
OF IFR CONTINUING. SOME LAKE EFFECT SNOW SHOWERS MAY CLIP KROC AS
WELL ON SATURDAY AS FLOW BECOMES NORTHWEST WITH A FEW PERIODS OF
MVFR/IFR VSBY.
OUTLOOK...
SATURDAY NIGHT...LAKE EFFECT SNOW DIMINISHING SOUTHEAST OF THE LAKES
WITH LOCAL IFR IMPROVING TO MAINLY VFR.
SUNDAY...CHANCE OF LIGHT SNOW WITH AREAS OF MVFR. LAKE EFFECT SNOW
EAST OF THE LAKES WITH LOCAL IFR.
MONDAY...LAKE EFFECT SNOW EAST OF THE LAKES WITH LOCAL IFR...
OTHERWISE VFR.
TUESDAY...MVFR WITH A CHANCE OF RAIN OR SNOW SHOWERS.
WEDNESDAY...MVFR WITH A CHANCE OF SNOW SHOWERS.
&&
.MARINE...
A DEEP SFC LOW PRESSURE SYSTEM SLOWLY LIFTING ACROSS NORTHERN
QUEBEC WILL KEEP A TIGHT PRESSURE GRADIENT OVER LAKES ERIE AND
ONTARIO TODAY...AND THIS WILL RESULT IN LEFTOVER MARGINAL GALES IN
PLACE FOR THE MORNING HOURS WITH HIGH END SMALL CRAFT ADVISORIES FOR
THE AFTERNOON.
HIGH PRESSURE OVER THE UPPER GREAT LAKES WILL THEN MOVE EAST AND
ALLOW WINDS TO SUBSIDE A BIT FOR TONIGHT AND SUNDAY...BUT SMALL
CRAFT ADVISORY CONDITIONS ARE LIKELY TO PERSIST.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
NYZ019-020.
MARINE...GALE WARNING UNTIL 7 AM EST THIS MORNING FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR
LEZ020.
SMALL CRAFT ADVISORY UNTIL 8 PM EST THIS EVENING FOR
LOZ030.
GALE WARNING UNTIL 9 AM EST THIS MORNING FOR LOZ043>045-
063>065.
SMALL CRAFT ADVISORY UNTIL 5 AM EST SUNDAY FOR LOZ042.
&&
SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...JJR
LONG TERM...JJR/THOMAS
AVIATION...WCH
MARINE...RSHHazardous weather outlook, Nov 23, 4:04 PM EST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 404 PM EST FRI NOV 23 2012 NYZ001-002-010-011-013-021-242115- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-LIVINGSTON-ALLEGANY- 404 PM EST FRI NOV 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-242115- CHAUTAUQUA-CATTARAUGUS- 404 PM EST FRI NOV 23 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT EST SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-085-242115- WYOMING-SOUTHERN ERIE- 404 PM EST FRI NOV 23 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-014-242115- MONROE-WAYNE-NORTHERN CAYUGA-ONTARIO- 404 PM EST FRI NOV 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. LAKE EFFECT SNOWS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH SATURDAY NIGHT AS MUCH COLDER AIR WILL SWEEP ACROSS THE REGION FOLLOWING THE PASSAGE OF A COLD FRONT THIS AFTERNOON. THE POTENTIAL EXISTS FOR SEVERAL INCHES OF SNOW THIS WEEKEND. ALL TRAVELING ARE URGED TO LISTEN FOR ANY WINTER WEATHER STATEMENTS WHICH MAY BE ISSUED CONCERNING THIS DEVELOPING WINTER WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LAKE EFFECT SNOWS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH SATURDAY NIGHT AS MUCH COLDER AIR WILL SWEEP ACROSS THE REGION FOLLOWING THE PASSAGE OF A COLD FRONT THIS AFTERNOON. THE POTENTIAL EXISTS FOR SEVERAL INCHES OF SNOW THIS WEEKEND. ALL TRAVELING ARE URGED TO LISTEN FOR ANY WINTER WEATHER STATEMENTS WHICH MAY BE ISSUED CONCERNING THIS DEVELOPING WINTER WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-242115- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 404 PM EST FRI NOV 23 2012 ...GALE WARNING IN EFFECT UNTIL 3 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-242115- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 404 PM EST FRI NOV 23 2012 ...GALE WARNING IN EFFECT UNTIL 9 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-042-062-SLZ022-024-242115- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 404 PM EST FRI NOV 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-242115- OSWEGO-JEFFERSON-LEWIS- 404 PM EST FRI NOV 23 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. LAKE EFFECT SNOW WILL RE-INTENSIFY LATER SUNDAY AND THROUGH LATE MONDAY. THE POTENTIAL EXISTS FOR SEVERAL INCHES OR MORE OF LAKE EFFECT SNOW. GREATEST ACCUMULATIONS ARE EXPECTED OVER THE TUG HILL PLATEAU. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF THOMAS/RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 4:09 PM EST | Lake Effect Snow Watch | BUF | Jefferson, Lewis, Oswego | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.